MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA; DILATOR, CATHETER, URETERAL

BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA; DILATOR, CATHETER, URETERAL
Model Number M0062251070
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a uromax ultra balloon dilation catheter device was set for use in a transurethral ureteroscopic holmium laser lithotripsy procedure.During preparation, it was noticed that the balloon had a small hole and was leaking water.The procedure was completed with another of the same device with no patient complications.However, analysis of the returned device revealed that a balloon pinhole leak was noted approximately 12mm proximal from the distal markerband.
 
Additional Manufacturer Narrative
Block h6: device code a041001 captures the reportable investigation result of balloon pinhole.Block h11: investigation results the returned uromax ultra device was analyzed and a visual examination noted that the balloon was not folded which indicates that the device was subjected to positive pressure.It was also noted that device was attached to the encore inflation unit and carried out with a positive pressure using a de-ionized water.However, a balloon pinhole leak was noted approximately 12mm proximal from the distal markerband.Additionally, the rated pressure of the balloon was 20 atmospheres.A visual and tactile examination were performed to the tip and the shaft of the device, and no kinks nor damage were found.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.With all the available information, boston scientific concludes that the reported event was confirmed.Based on the investigation results it's most likely that the probability of the device having an interaction with a sharp object/implement during preparation for the procedure which would have contributed to the balloon perforation.Therefore, an investigation conclusion code of unintended use error caused or contributed to event was assigned to this investigation.

Brand Name
UROMAX ULTRA
Common Device Name
DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23475972
Report Number2124215-2025-78267
Device Sequence Number18691037
Product Code EZN
UDI-Device Identifier08714729341178
UDI-Public(01)08714729341178(17)260925(10)32508010
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K130804
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2026
Device Model NumberM0062251070
Device Catalogue NumberM0062251070
Device Lot Number0032508010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2025
Initial Report FDA Received Date11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown